zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Finite time stability and stabilization of a class of continuous systems. (English) Zbl 1131.93043
The paper deals with systems of ODE’s in finite-dimensional space having unique solutions in forward time. It discusses finite-time stability, i.e., the strong version of asymptotic stability when the systems reaches the equilibrium point. The contains two main results. The first result shows that, under appropriate assumptions, existence of a Lyapunov function plus a certain integral property are necessary and sufficient for finite time stability of a system of ODE’s. The second result shows that a control-affine system admits a feedback making it finite time stable if and only if there exists a control Lyapunov function satisfying a certain differential inequality. In that case, the finite time stabilizing feedback is given in explicit form.

93D15Stabilization of systems by feedback
93D30Scalar and vector Lyapunov functions
93C10Nonlinear control systems
93C15Control systems governed by ODE
Full Text: DOI
[1] Lyapunov, A. M.: Stability of motion: general problem. Internat. J. Control 55, No. 3, 520-790 (1992) · Zbl 0786.70001
[2] Floquet, T.; Barbot, J. P.; Perruquetti, W.: Higher-order sliding mode stabilization for a class of nonholonomic perturbed systems. Automatica J. IFAC 39, No. 6, 1077-1083 (2003) · Zbl 1038.93063
[3] Perruquetti, W.; Barbot, J. P.: Sliding mode control in engineering. (2002)
[4] Haimo, V. T.: Finite time controllers. SIAM J. Control optim. 24, No. 4, 760-770 (1986) · Zbl 0603.93005
[5] Bhat, S. P.; Bernstein, D. S.: Finite time stability of continuous autonomous systems. SIAM J. Control optim. 38, No. 3, 751-766 (2000) · Zbl 0945.34039
[6] Hong, Y.: Finite-time stabilization and stabilizability of a class of controllable systems. Systems control lett. 46, 231-236 (2002) · Zbl 0994.93049
[7] Hong, Y.; Xu, Y.; Huang, J.: Finite-time control for robot manipulators. Systems control lett. 46, 243-253 (2002) · Zbl 0994.93041
[8] W. Perruquetti, S. Drakunov, Finite time stability and stabilisation, in: IEEE Conference on Decision and Control, Sydney, Australia, 2000
[9] Sontag, E.: A universal construction of arststein’s theorem on nonlinear stabilization. Systems control lett. 13, 117-123 (1989) · Zbl 0684.93063
[10] Agarwal, R. P.; Lakshmikantham, V.: Uniqueness and nonuniqueness criteria for ordinary differential equations. Ser. real anal. 6 (1993) · Zbl 0785.34003
[11] Filippov, A. F.: Differential equations with discontinuous right-hand sides. (1988) · Zbl 0664.34001
[12] Kawski, M.: Stabilization of nonlinear systems in the plane. Systems control lett. 12, 169-175 (1989) · Zbl 0666.93103
[13] Kurzweil, J.: On the inversion of Lyapunov’s second theorem on stability of motion. Amer. math. Soc. transl. 24, 19-77 (1963) · Zbl 0127.30703
[14] Hahn, W.: Theory and application of Lyapunov’s direct method. (1963) · Zbl 0119.07403
[15] Clarke, F. H.; Ledyaev, Y. S.; Stern, R. J.: Asymptotic stability and smooth Lyapunov function. J. differential equations 149, 69-114 (1998) · Zbl 0907.34013
[16] Teel, A. R.; Praly, L.: A smooth Lyapunov function from a class-KL estimate involving two positive semidefinite functions. ESAIM control optim. Calc. var. 5, 313-367 (2000) · Zbl 0953.34042
[17] E. Moulay, W. Perruquetti, Finite time stability of nonlinear systems, in: IEEE Conference on Decision and Control, Hawaii, USA, 2003, pp. 3641 -- 3646
[18] Artstein, Z.: Stabilization with relaxed controls. Nonlinear anal. 7, No. 11, 1163-1173 (1983) · Zbl 0525.93053
[19] Mickael, E.: Continuous selections. Anal. math. 63, No. 2, 361-382 (1956) · Zbl 0071.15902
[20] Aubin, J. P.; Frankowska, H.: Set-valued analysis. (1990) · Zbl 0713.49021
[21] S.P. Bhat, D. Bernstein, Continuous, bounded, finite-time stabilization of the translational and rotational double integrator, in: IEEE Conference on Control Applications, Dearborn, MI, 1996, pp. 185 -- 190